Vermont, 2004Strong Wind in Vermont, June 26, 2004
June 26, 2004 · NWS BTV · 5 events in 5 counties and zones
A cold trough in the upper levels of the atmosphere resulted in micro burst type winds. People reported hearing only one clap of thunder with no lightning.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold trough in the upper levels of the atmosphere resulted in micro burst type winds. People reported hearing only one clap of thunder with no lightning. Wind gusts were estimated at 40 to 50 mph. In Chittenden and Franklin counties, tree limbs were blown down with some power outages. In Barre (Washington county), a tree was blown down onto a car. A boat was over turned on Lake Champlain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 26, 3:01 PM EST, 49 minutes earlier.
Area forecast discussion, Jun 26, 3:01 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
401 PM EDT SAT JUN 26 2004
.SHORT TERM (TONITE THRU TUES.)...
SHORT WV WHICH PUSHED THRU SE ONTARIO DURING THE MORNING HRS...HAS
PUSHED EAST INTO THE WESTERN CWA...DEVELOPING A LINE OF RW W/ SCAT TS
AS IT MVS EAST. THE TROUGH IS EXPECTED TO MV EAST THRU N HALF OF
CWA THRU EARLY EVENING...W/ RW TAPERING IN NE KINGDOM. MOST OF
ACTIVITY HAS DEVELOPED IN AREAS WHERE SUNSHINE WAS ABUNDANT THIS
MORNING...SO EXPECTING AT LEAST TS ACTIVITY TO DIMINISH AS THE SUN
SETS THIS EVENING...W/ SKIES CLRING SOME DURING THE EVENING HRS.
UPPER/SFC LOW REMAINS OVER QUEBEC TOMORROW. MDLS PUSH ANOTHER
SHORT WV SE DURING AFTERNOON SUN. MDL DIFF W/ MOISTURE JUST
SKIMMING BORDER...BUT WILL GO W/ BLEND AND PUT SLIGHT CHANCE FOR
RW FOR NORTHERN CWA SUN AFTERNOON.
WEST/NW FLOW REMAINS OVER CWA FOR MON-TUES. 2 SEPARATE SYSTEMS ON
TUES COME CLOSE TO GIVING SOME PRECIP. SOUTHERN SYSTEM LOOKS TO
GIVE SOME RW TO OUR SOUTH...BUT DOESNT PUSH FAR ENOUGH NORTH TO
BE A FACTOR. SYSTEM TO THE NORTH COMES CLOSE TO N BORDER ZONES
TOWARDS EVENING...AND WILL LEAVE ANY MENTION OF RW OUT FOR NOW...
BUT WILL KEEP CLDS ACROSS CWA.
&&
.LONG TERM (TUE NGT-FRI)...
WL CONT CHC SHWRS TUE EVE AS UL TROF SWINGS THRU. OTRW...REST OF
EXTENDED PD LOOKS MAINLY DRY WITH NICE WRMG TREND THRU THE PD AS
MED RANGE MDLS SIMILAR WITH DEAMPLIFICATION OF NE UPR TROF AND
WESTERLIES LIFTING NWD INTO CANADA. TEMPS NR SEASONABLE NORMS WED
THEN WRMG ABV NORMAL THU-SAT. H8 TEMPS FCST TO WRM TO NR +15
FRI/SAT WHICH WOULD SUPPORT MAXES INTO 80S.
&&
.AVIATION...
AREA OF SHWRS AND TSTMS ASSOCD WITH STG MID LVL SHRTWV MOVG INTO ST
LAW VLY. SHRTWV FCST TO MOV EWD ACRS FA THRU 00Z. INCLD A SHORT
TEMPO GROUP TAFTN FOR TSTMS AT KMSS/KSLK AND SHWRS FOR KBTV/KMPV
BUT KEPT CONDS AT VFR. AFT SHRTWV MOVS E OF RGN TNGT EXPCT CLRG
SKIES. MDL SOUNDING SUPPORT SCT CU DVLPG ON SUN. GOOD MIXING WL
RSLT IN BREEZY CONDS ON SUN...SPCLY AT KMSS/KSLK WHERE MOMENTUM
TRANSFER SUGGESTS G25KT LKLY FROM THE WEST.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
JN/KC
Hazardous weather outlook, Jun 26, 5:27 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
627 AM EDT SAT JUN 26 2004
NYZ026>031-034-035-087-VTZ001>012-016>019-271026-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE-
LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN RUTLAND-WINDSOR-
627 AM EDT SAT JUN 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR VERMONT AND NORTHERN NEW YORK.
.DAY ONE...TODAY:
HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY:
HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Strong Wind, Eastern Franklin
- When
- June 26, 3:50 PM EST to 4:05 PM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Strong Wind, Western Franklin
- When
- June 26, 3:50 PM EST to 4:05 PM EST
- Where
- Western Franklin forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Strong Wind, Eastern Chittenden
- When
- June 26, 3:55 PM EST to 4:10 PM EST
- Where
- Eastern Chittenden forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Strong Wind, Western Chittenden
- When
- June 26, 3:55 PM EST to 4:10 PM EST
- Where
- Western Chittenden forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Strong Wind, Washington
- When
- June 26, 4:15 PM EST to 4:30 PM EST
- Where
- Washington forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 26 to 27, 20041 death · $15,000 · F1 · 8 events
- Strong Wind in Vermont, June 26, 20041 death · $20,000 · 1 event
- Lightning Strike in Florida, June 26, 2004$750,000 · 1 event
- Damaging Wind in Nebraska, June 26, 2004$45,000 · 70 kt wind · 1 event
- Flash Flood and Damaging Winds in Florida, June 26, 2004$23,000 · 50 kt wind · 4 events
- Flash Flood and Flooding in Kansas, June 26 to 27, 20041 in hail · 16 events
- Strong Wind in Vermont, June 26, 2004$20,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 26, 2004F0 · 14 events
- Hail and Damaging Winds in Florida, June 26, 200460 kt wind · 6 events
- Hail and Heavy Rain in Colorado, June 26, 20041.75 in hail · 6 events
- Hail in Colorado, June 26, 20041.75 in hail · 5 events
- Flash Flooding in Texas, June 26, 20045 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408607, 5408610, 5408606, 5408609, 5408608.